Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Generalized Hermite interpolation via matrix-valued conditionally positive definite functions

Authors: Francis J. Narcowich and Joseph D. Ward
Journal: Math. Comp. 63 (1994), 661-687
MSC: Primary 41A05; Secondary 41A63
MathSciNet review: 1254147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider a broad class of interpolation problems, for both scalar- and vector-valued multivariate functions subject to linear side conditions, such as being divergence-free, where the data are generated via integration against compactly supported distributions. We show that, by using certain families of matrix-valued conditionally positive definite functions, such interpolation problems are well poised; that is, the interpolation matrices are invertible. As a sample result, we show that a divergence-free vector field can be interpolated by a linear combination of convolutions of the data-generating distributions with a divergence-free, $ 3 \times 3$ matrix-valued conditionally positive definite function. In addition, we obtain norm estimates for inverses of interpolation matrices that arise in a class of multivariate Hermite interpolation problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A05, 41A63

Retrieve articles in all journals with MSC: 41A05, 41A63

Additional Information

Keywords: Conditionally positive definite, RBF, divergence-free interpolant
Article copyright: © Copyright 1994 American Mathematical Society